MAUDE Adverse Event Report: STERILMED, INC. HARMONIC SCALPELS/SHEARS; ELECTROSURGICAL, CUTTING/COAGULATION ACC, LAPAROSCOP/ENDOSCOP, REPROCESSED

STERILMED, INC. HARMONIC SCALPELS/SHEARS; ELECTROSURGICAL, CUTTING/COAGULATION ACC, LAPAROSCOP/ENDOSCOP, REPROCESSED
Model Number HAR36R
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a gastric sleeve procedure with reprocessed harmonic scalpels/shears and the device was not providing adequate hemostasis.During the procedure the device was cutting but not coagulating.The device was replaced, and the procedure was continued and completed successfully with no patient consequence.There was no delay due to the issue.The patient has fully recovered.
 
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a gastric sleeve procedure with reprocessed harmonic scalpels/shears and the device was not providing adequate hemostasis.The returned device was examined.There was no observed structural damage to the housing or shaft of the device.The buttons appear to work normally.There were observed biological contaminants and eschar on the metal rod and the tissue pad, indicative of exposure within the operative field.The tissue pad appeared in proper position, whole and intact.The device was wiped clean for further inspection, including removing the tissue build-up on the metal cutting rod.The device was then attached to an ethicon harmonic hp054 hand piece and was secured with a returned torque wrench, which appeared whole and intact.It was plugged into generator g11.The generator noted it was identifying the device, displayed the message "system ready" and the device was able to fire.The device was actuated on a damp tissue and the sealing indicator tones were heard and there were no generated and displayed errors.There was evidence of sealing present (the build-up of eschar and burnt biological tissue on the cutting blade) and there was no evidence that the device had malfunctioned, the reported issue was not confirmed.Per the instructions for use reprocessed harmonic ace® shears with adaptive tissue technology, "for optimal performance, clean the instrument blade and clamp arm throughout the procedure by activating the instrument tip in sterile saline.The instrument can be wiped with a sterile moist gauze sponge to remove tissue, if necessary.Warning: do not touch the instrument to metal while activated." no manufacturing record evaluation was conducted as there was no lot number provided.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
HARMONIC SCALPELS/SHEARS
Common Device Name
ELECTROSURGICAL, CUTTING/COAGULATION ACC, LAPAROSCOP/ENDOSCOP, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key11467762
Report Number2134070-2021-00005
Device Sequence Number11661982
Product Code NUJ
UDI-Device Identifier10888551045117
UDI-Public10888551045117
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K161086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHAR36R
Device Catalogue NumberHAR36R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer03/18/2021
04/15/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date04/14/2021
04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1